Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 540, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 16, 2011, 7:59 PM CDT for 12 counties in Tennessee. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 7:59 PM CDT (00:59 UTC)
- Expired
- Jun 16, 2011, 9:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Madison County, TN, McNairy County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 8:00 PM CDT | TSTM WND DMG | Alamo, TN | POWER LINES DOWN ON JOHNSON ROAD...TREES DOWN...DAMAGE TO A STORAGE BUILDING. |
| Jun 16, 8:08 PM CDT | TSTM WND GST 60 | Bolivar, TN | |
| Jun 16, 8:50 PM CDT | TSTM WND DMG | Lexington, TN | TREES DOWN THROUGHOUT THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 4:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 2222 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 170059
SVRMEG
TNC017-023-033-039-047-053-069-071-075-077-109-113-170200-
/O.NEW.KMEG.SV.W.0540.110617T0059Z-110617T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
759 PM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DECATUR COUNTY IN TENNESSEE...
SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
EASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
MADISON COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 900 PM CDT
* AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ALAMO TO 8 MILES SOUTHWEST OF
BOLIVAR...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF HUMBOLDT
TO 8 MILES SOUTHWEST OF BOLIVAR...AND MOVING EAST AT 50 MPH.
NUMEROUS REPORTS OF HAIL AND STRONG WIND GUSTS HAVE
BEEN RECEIVED WITH THESE STORMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLIVAR...
HENDERSON...HUMBOLDT...JACKSON...LEXINGTON...MILAN...SAVANNAH...
SELMER...CHICKASAW STATE PARK...CHICKASAW STATE FOREST...NATCHEZ
TRACE STATE FOREST AND NATCHEZ TRACE STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE...PIN OAK LAKE AND
PINE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3505 8798 3511 8926 3594 8919 3597 8821
3586 8821 3586 8804 3582 8797 3573 8802
3561 8802 3555 8797 3548 8797 3547 8802
3544 8804 3542 8797 3539 8797 3538 8802
3531 8801 3530 8797
TIME...MOT...LOC 0059Z 269DEG 43KT 3586 8903 3516 8903
$$
RRH4 follow-up statements
202
WWUS54 KMEG 170118
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CDT THU JUN 16 2011
TNC017-023-033-039-047-053-069-071-075-077-109-113-170200-
/O.CON.KMEG.SV.W.0540.000000T0000Z-110617T0200Z/
CROCKETT TN-DECATUR TN-CARROLL TN-FAYETTE TN-GIBSON TN-HENDERSON TN-
HAYWOOD TN-MADISON TN-CHESTER TN-HARDEMAN TN-HARDIN TN-MCNAIRY TN-
818 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR MCNAIRY...HARDIN...HARDEMAN...CHESTER...MADISON...EASTERN
HAYWOOD...HENDERSON...SOUTHERN GIBSON...NORTHEASTERN FAYETTE...
SOUTHERN CARROLL...DECATUR AND EASTERN CROCKETT COUNTIES...
AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GIBSON TO LACY...OR ALONG A LINE
EXTENDING FROM MILAN TO 9 MILES NORTHWEST OF BIG HILL POND STATE
PARK...MOVING EAST AT 50 MPH. TRAINED SPOTTERS REPORTED A 60 MPH
GUST IN BOLIVAR AT 808 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BETHEL
SPRINGS...BOLIVAR...CEDAR GROVE...CLARKSBURG...CRUMP...EASTVIEW...
ENVILLE...FINGER...GADSDEN...GIBSON...HENDERSON...HICKORY VALLEY...
HORNSBY AND HUMBOLDT.
THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE...PIN OAK LAKE AND
PINE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
&&
LAT...LON 3505 8798 3511 8926 3566 8921 3594 8918
3597 8821 3586 8821 3586 8804 3582 8797
3573 8802 3561 8802 3555 8797 3548 8797
3547 8802 3544 8804 3542 8797 3539 8797
3538 8802 3531 8801 3530 8797
TIME...MOT...LOC 0117Z 269DEG 43KT 3586 8876 3516 8877
$$
RRH692
WWUS54 KMEG 170132
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
832 PM CDT THU JUN 16 2011
TNC047-075-170142-
/O.CAN.KMEG.SV.W.0540.000000T0000Z-110617T0200Z/
FAYETTE TN-HAYWOOD TN-
832 PM CDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAYWOOD AND
NORTHEASTERN FAYETTE COUNTIES IS CANCELLED...
AT 832 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
LAT...LON 3539 8798 3538 8802 3531 8801 3530 8797
3505 8798 3510 8899 3554 8892 3595 8896
3597 8821 3586 8821 3586 8804 3582 8798
3573 8802 3561 8802 3555 8797 3548 8797
3544 8804 3542 8797
TIME...MOT...LOC 0132Z 269DEG 43KT 3586 8854 3516 8855
$$
TNC017-023-033-039-053-069-071-077-109-113-170200-
/O.CON.KMEG.SV.W.0540.000000T0000Z-110617T0200Z/
CROCKETT TN-DECATUR TN-CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN-
CHESTER TN-HARDEMAN TN-HARDIN TN-MCNAIRY TN-
832 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR MCNAIRY...HARDIN...EASTERN HARDEMAN...CHESTER...MADISON...
HENDERSON...SOUTHEASTERN GIBSON...SOUTHERN CARROLL...DECATUR AND
EXTREME EAST CENTRAL CROCKETT COUNTIES...
AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LAVINIA TO SELMER...OR ALONG A
LINE EXTENDING FROM 9 MILES SOUTHEAST OF MILAN TO SELMER...MOVING
EAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BETHEL
SPRINGS...CEDAR GROVE...CLARKSBURG...CRUMP...EASTVIEW...ENVILLE...
FINGER...GIBSON...HENDERSON...HORNSBY...HUMBOLDT...JACKSON...
LEXINGTON AND MCNAIRY.
THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE...PIN OAK LAKE AND
PINE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
&&
LAT...LON 3539 8798 3538 8802 3531 8801 3530 8797
3505 8798 3510 8899 3554 8892 3595 8896
3597 8821 3586 8821 3586 8804 3582 8798
3573 8802 3561 8802 3555 8797 3548 8797
3544 8804 3542 8797
TIME...MOT...LOC 0132Z 269DEG 43KT 3586 8854 3516 8855
$$
RRH691
WWUS54 KMEG 170147
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
847 PM CDT THU JUN 16 2011
TNC033-069-071-109-170157-
/O.CAN.KMEG.SV.W.0540.000000T0000Z-110617T0200Z/
CROCKETT TN-HARDEMAN TN-HARDIN TN-MCNAIRY TN-
847 PM CDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR MCNAIRY...HARDIN...EASTERN
HARDEMAN AND EXTREME EAST CENTRAL CROCKETT COUNTIES IS CANCELLED...
AT 847 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
LAT...LON 3548 8880 3595 8879 3597 8821 3586 8821
3586 8804 3582 8798 3573 8802 3561 8802
3555 8797 3547 8798 3546 8800
TIME...MOT...LOC 0147Z 269DEG 43KT 3586 8832 3553 8833
$$
TNC017-023-039-053-077-113-170200-
/O.CON.KMEG.SV.W.0540.000000T0000Z-110617T0200Z/
DECATUR TN-CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN-CHESTER TN-
847 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN CHESTER...EASTERN MADISON...HENDERSON...SOUTHEASTERN
GIBSON...SOUTHERN CARROLL AND DECATUR COUNTIES...
AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM YUMA TO REAGAN...OR ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF NATCHEZ TRACE STATE PARK TO 9
MILES SOUTH OF LEXINGTON...MOVING EAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR
GROVE...CLARKSBURG...LEXINGTON...MEDINA...MIDDLE FORK...MILAN...
PARKER'S CROSS ROADS...SCOTTS HILL...LEDBETTER...GOAT CITY...WEST...
SITKA...LEACH AND TATE.
THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE...PIN OAK LAKE AND
PINE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
&&
LAT...LON 3548 8880 3595 8879 3597 8821 3586 8821
3586 8804 3582 8798 3573 8802 3561 8802
3555 8797 3547 8798 3546 8800
TIME...MOT...LOC 0147Z 269DEG 43KT 3586 8832 3553 8833
$$
RRH433
WWUS54 KMEG 170158
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
858 PM CDT THU JUN 16 2011
TNC017-023-039-053-077-113-170208-
/O.EXP.KMEG.SV.W.0540.000000T0000Z-110617T0200Z/
DECATUR TN-CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN-CHESTER TN-
858 PM CDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHESTER...EASTERN
MADISON...HENDERSON...SOUTHEASTERN GIBSON...SOUTHERN CARROLL AND
DECATUR COUNTIES WILL EXPIRE AT 900 PM CDT...
AT 858 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3548 8880 3595 8879 3597 8821 3586 8821
3586 8804 3582 8798 3573 8802 3561 8802
3555 8797 3547 8798 3546 8800
TIME...MOT...LOC 0158Z 269DEG 43KT 3586 8816 3553 8817
$$
RRHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:59 PM CDT, 5 hours earlier.
Area forecast discussion, Jun 16, 2:59 PM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 259 PM CDT THU JUN 16 2011 .DISCUSSION... SKIES ARE PARTLY CLOUDY TO MOSTLY SUNNY ACROSS THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES MAINLY IN THE 90S. SOME ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS THE FORECAST AREA THIS AFTERNOON. THE FIRST OF THE TWO MCS IS NOW MOVING EAST ACROSS NORTH CENTRAL ARKANSAS WHILE SECOND MCS IS EXITING SOUTHEAST KANSAS AND MOVING INTO NORTHEAST OKLAHOMA. A WEAK FRONTAL BOUNDARY EXTENDS ACROSS SOUTHERN TENNESSEE THROUGH CENTRAL ARKANSAS AND INTO NORTHERN OKLAHOMA. ALL OF THESE FACTORS SHOULD HELP PRODUCE SOME ADDITIONAL THUNDERSTORMS ACROSS THE FORECAST AREA TONIGHT SO WILL KEEP CHANCE POPS FOR TONIGHT. SOME ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT WITH DAMAGING WINDS AND PERHAPS SOME LARGE HAIL AS THE MAIN THREATS. BY FRIDAY...THE STATIONARY FRONT WILL MOVE NORTH AS A WARM FRONT WITH SOME ISOLATED THUNDERSTORMS POSSIBLE MAINLY OVER SECTIONS OF WEST TENNESSEE AND EXTREME NORTHEAST MISSISSIPPI. UPPER LEVEL RIDGE BEGIN TO BUILD BACK INTO THE REGION BRINGING A RETURN OF HOT TEMPERATURES AND LITTLE IF ANY RAIN. THE RIDGE WILL CONTINUE TO BUILD OVER THE WEEKEND BRINGING AFTERNOON TEMPERATURES INTO THE MID AND UPPER 90S. HEAT INDEX VALUES WILL BEGIN TO APPROACH 105 DEGREES ACROSS SOME AREAS ALONG THE MISSISSIPPI ON SATURDAY AND OVER A LARGE PORTION OF THE FORECAST AREA ON SUNDAY. A HEAT ADVISORY MAY BE NEEDED FOR THE LATER PART OF THE WEEKEND. THE HOT AND HUMIND WEATHER SHOULD CONTINUE INTO MONDAY AS WELL. A NEW COLD FRONT WILL MOVE INTO THE CENTRAL AND SOUTHERN PLAINS ON TUESDAY WHICH MAY TRIGGER SOME SCATTERED THUNDERSTORMS OVER THE FORECAST AREA TUESDAY NIGHT. THE FRONT WILL SLOWLY APPROACH THE FORECAST AREA ON WEDNESDAY AND THURSDAY. THIS WILL MEAN A CONTINUED CHANCE OF THUNDERSTORMS BOTH DAYS. IN ADDITION... TEMPERATURES WILL BE A LITTLE COOLER STARTING TUESDAY WITH READINGS APPROACHING NEAR NORMAL LEVELS BY THURSDAY. ARS && AVIATION... 18Z TAF CYCLE (16/18Z-17/18Z) LITTLE CHANGE FROM EARLIER TAF SET. VFR CONDITIONS ARE EXPECTED TO OCCUR MUCH OF THE TIME. KEPT IN CB AT KMEM AND KTUP THIS AFTERNOON WITH A WARM FRONT NEARBY AND AS UPSTREAM CONVECTION OVER NORTHWEST AR SLIDES TO THE SOUTHEAST. OTHERWISE...STILL THINK SCATTERED THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL SPREAD INTO THE MIDSOUTH FROM THE NORTHWEST OVERNIGHT. KEPT TIMING OF TEMPO TSRA FOR TONIGHT AS IN EARLIER TAFS...ALTHOUGH CONFIDENCE ON TIMING IS LESS THAN DESIRED. SOUTHERLY WINDS 7-10 KTS THIS AFTERNOON...5-8 KTS TONIGHT...THEN INCREASING AFTER SUNRISE FRIDAY FROM THE S AND SOUTHWEST TO BETWEEN 8 AND 13 KTS. JCL && .PRELIMINARY POINT TEMPS/POPS... MEM 76 95 78 96 / 30 10 10 10 MKL 72 93 73 95 / 30 20 10 10 JBR 73 94 75 96 / 30 10 10 10 TUP 73 96 74 97 / 30 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 16, 3:32 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CDT THU JUN 16 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-172245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 332 PM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM UNION CITY TENNESSEE TO TUPELO MISSISSIPPI. DAMAGING WINDS WITH PERHAPS SOME HAIL ARE THE MAIN THREAT WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BUILDING HEAT AND HUMIDITY IS FORECAST FRIDAY THROUGH MONDAY. HEAT ADVISORIES MAY BE NEEDED AT TIMES DURING THIS PERIOD...WITH THE MOST LIKELY DAY BEING SUNDAY AS HEAT INDEX READINGS RISE TO BETWEEN 105 AND 109 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 16, 6:53 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
653 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 3 WSW KENNETT 36.22N 90.10W
06/16/2011 DUNKLIN MO EMERGENCY MNGR
FARM SHOPT LOST ROOF AND BACK WALL NEAR COUNTY ROAD 535
AND HWY Y.
0625 PM FUNNEL CLOUD 2 E WARDELL 36.35N 89.78W
06/16/2011 PEMISCOT MO LAW ENFORCEMENT
POSSBILE TORNADO...MAYBE DAMAGE...LAW ENFORCEMENT
RESPONDING TO SITE.
0649 PM HAIL OLIVE BRANCH 34.95N 89.83W
06/16/2011 E0.75 INCH DESOTO MS NWS EMPLOYEE
&&
TLSJRLocal storm report, Jun 16, 6:56 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
656 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL OLIVE BRANCH 34.95N 89.83W
06/16/2011 E0.88 INCH DESOTO MS TRAINED SPOTTER
NICKEL SIZE HAIL NEAR HACKS CROSS AND OLD 78.
&&
TLSJRLocal storm report, Jun 16, 7:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
729 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL CORDOVA 35.15N 89.78W
06/16/2011 E1.75 INCH SHELBY TN NWS EMPLOYEE
0715 PM TSTM WND GST CORDOVA 35.15N 89.78W
06/16/2011 E60.00 MPH SHELBY TN NWS EMPLOYEE
0715 PM TSTM WND GST CORDOVA 35.15N 89.78W
06/16/2011 M60.00 MPH SHELBY TN TRAINED SPOTTER
SPOTTER MEASURED 60 MPH GUST ON PERSONAL WEATHER STATION
0722 PM HAIL BARTLETT 35.22N 89.84W
06/16/2011 E0.88 INCH SHELBY TN TRAINED SPOTTER
&&
RRHLocal storm report, Jun 16, 7:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
734 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 ESE LORADO 35.98N 90.68W
06/16/2011 E2.00 INCH GREENE AR TRAINED SPOTTER
2 INCH HAIL...DAMAGED METAL ROOF OF OFFICE BUILDING AND A
COUPLE GREENHOUSES.
0655 PM TSTM WND GST 2 S DOWNTOWN MEMPHIS 35.10N 90.05W
06/16/2011 E73.00 MPH SHELBY TN ASOS
ASOS RECORDED PEAK WIND OF 73 MPH AT 655
0658 PM HAIL SOUTHAVEN 34.97N 90.00W
06/16/2011 E1.00 INCH DESOTO MS AMATEUR RADIO
QUARTER SIZE HAIL NEAR ELMORE AND GOODMAN
0700 PM LIGHTNING HERNANDO 34.83N 89.99W
06/16/2011 DESOTO MS AMATEUR RADIO
LIGHTNING STRIKE HIT HOUSE CAUSING FIRE.
0702 PM TSTM WND DMG LOOXAHOMA 34.60N 89.84W
06/16/2011 TATE MS AMATEUR RADIO
TREE DOWN ON POWERLINE
0705 PM FUNNEL CLOUD HERNANDO 34.83N 89.99W
06/16/2011 DESOTO MS TRAINED SPOTTER
SPOTTER SHOW FUNNEL CLOUD WHILE ON I-55.
0705 PM HAIL GERMANTOWN 35.09N 89.79W
06/16/2011 E1.50 INCH SHELBY TN TRAINED SPOTTER
QUARTER TO PING PONG BALL SIZE HAIL. STARTED AT ABOUT 705
PM AND LASTED FOR ABOUT 5 MINUTES.
0708 PM TSTM WND DMG MILLINGTON 35.33N 89.89W
06/16/2011 SHELBY TN PUBLIC
TREES DOWN IN THE WAVERLY AREA.
0712 PM HAIL 1 NNE GERMANTOWN 35.10N 89.78W
06/16/2011 E1.00 INCH SHELBY TN NWS EMPLOYEE
0712 PM HAIL 1 NNE GERMANTOWN 35.10N 89.78W
06/16/2011 M2.00 INCH SHELBY TN NWS EMPLOYEE
2.25 INCH HAIL IN GERMANTOWN.
0715 PM HAIL 3 SW CORDOVA 35.12N 89.81W
06/16/2011 E1.00 INCH SHELBY TN NWS EMPLOYEE
0717 PM HAIL 2 N GERMANTOWN 35.12N 89.79W
06/16/2011 M1.25 INCH SHELBY TN NWS EMPLOYEE
1.25 INCH HAIL AND HIGH WINDS ABOUT 60 MPH.
&&
TLSJRLocal storm report, Jun 16, 7:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
739 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 ESE LORADO 35.98N 90.68W
06/16/2011 E2.00 INCH GREENE AR TRAINED SPOTTER
2 INCH HAIL...DAMAGED METAL ROOF OF OFFICE BUILDING AND A
COUPLE GREENHOUSES.
0415 PM HAIL PALMETTO 34.19N 88.79W
06/16/2011 E0.88 INCH LEE MS LAW ENFORCEMENT
0433 PM HAIL 1 S WALCOTT 36.02N 90.67W
06/16/2011 E1.00 INCH GREENE AR PUBLIC
QUARTER SIZED HAIL NEAR HIGHWAY 141.
0444 PM HAIL JONESBORO 35.82N 90.69W
06/16/2011 E1.00 INCH CRAIGHEAD AR BROADCAST MEDIA
0527 PM HAIL NEUHARDT 35.06N 90.33W
06/16/2011 E0.88 INCH CRITTENDEN AR TRAINED SPOTTER
0530 PM HAIL NEUHARDT 35.06N 90.33W
06/16/2011 E1.75 INCH CRITTENDEN AR TRAINED SPOTTER
UPTO GOLF BALL SIZED HAIL IN NEUHARDT.
0538 PM HAIL SARDIS 34.43N 89.91W
06/16/2011 E0.88 INCH PANOLA MS TRAINED SPOTTER
NICKEL SIZE HAIL.
0540 PM HAIL 5 W MARIANNA 34.77N 90.85W
06/16/2011 E1.50 INCH LEE AR TRAINED SPOTTER
QUARTER TO PING PONG BALL SIZED HAIL NEAR HIGHWAY 79
0545 PM TSTM WND DMG KENNETT 36.24N 90.05W
06/16/2011 DUNKLIN MO EMERGENCY MNGR
TREES DOWN IN KENNETT
0550 PM TSTM WND DMG 3 WSW KENNETT 36.22N 90.10W
06/16/2011 DUNKLIN MO EMERGENCY MNGR
FARM SHOPT LOST ROOF AND BACK WALL NEAR COUNTY ROAD 535
AND HWY Y.
0555 PM HAIL NEUHARDT 35.06N 90.33W
06/16/2011 E1.00 INCH CRITTENDEN AR TRAINED SPOTTER
QUARTER SIZED HAIL NOW IN NEUHARDT.
0625 PM FUNNEL CLOUD 2 E WARDELL 36.35N 89.78W
06/16/2011 PEMISCOT MO LAW ENFORCEMENT
POSSBILE TORNADO...MAYBE DAMAGE...LAW ENFORCEMENT
RESPONDING TO SITE.
0649 PM HAIL OLIVE BRANCH 34.95N 89.83W
06/16/2011 E0.75 INCH DESOTO MS NWS EMPLOYEE
0649 PM HAIL OLIVE BRANCH 34.95N 89.83W
06/16/2011 E0.88 INCH DESOTO MS TRAINED SPOTTER
NICKEL SIZE HAIL NEAR HACKS CROSS AND OLD 78.
0651 PM TSTM WND DMG CRAWFORDSVILLE 35.23N 90.33W
06/16/2011 CRITTENDEN AR PUBLIC
TREES DOWN
0655 PM TSTM WND GST 2 S DOWNTOWN MEMPHIS 35.10N 90.05W
06/16/2011 E73.00 MPH SHELBY TN ASOS
ASOS RECORDED PEAK WIND OF 73 MPH AT 655
0658 PM HAIL SOUTHAVEN 34.97N 90.00W
06/16/2011 E1.00 INCH DESOTO MS AMATEUR RADIO
QUARTER SIZE HAIL NEAR ELMORE AND GOODMAN
0700 PM LIGHTNING HERNANDO 34.83N 89.99W
06/16/2011 DESOTO MS AMATEUR RADIO
LIGHTNING STRIKE HIT HOUSE CAUSING FIRE.
0702 PM TSTM WND DMG LOOXAHOMA 34.60N 89.84W
06/16/2011 TATE MS AMATEUR RADIO
TREE DOWN ON POWERLINE
0705 PM HAIL GERMANTOWN 35.09N 89.79W
06/16/2011 E1.50 INCH SHELBY TN TRAINED SPOTTER
QUARTER TO PING PONG BALL SIZE HAIL. STARTED AT ABOUT 705
PM AND LASTED FOR ABOUT 5 MINUTES.
0705 PM FUNNEL CLOUD HERNANDO 34.83N 89.99W
06/16/2011 DESOTO MS TRAINED SPOTTER
SPOTTER SHOW FUNNEL CLOUD WHILE ON I-55.
0708 PM TSTM WND DMG MILLINGTON 35.33N 89.89W
06/16/2011 SHELBY TN PUBLIC
TREES DOWN IN THE WAVERLY AREA.
0712 PM HAIL 1 NNE GERMANTOWN 35.10N 89.78W
06/16/2011 M2.00 INCH SHELBY TN NWS EMPLOYEE
2.25 INCH HAIL IN GERMANTOWN.
0712 PM HAIL 1 NNE GERMANTOWN 35.10N 89.78W
06/16/2011 E1.00 INCH SHELBY TN NWS EMPLOYEE
0715 PM HAIL 3 SW CORDOVA 35.12N 89.81W
06/16/2011 E1.00 INCH SHELBY TN NWS EMPLOYEE
0715 PM TSTM WND GST CORDOVA 35.15N 89.78W
06/16/2011 E60.00 MPH SHELBY TN NWS EMPLOYEE
0715 PM TSTM WND GST CORDOVA 35.15N 89.78W
06/16/2011 M60.00 MPH SHELBY TN TRAINED SPOTTER
SPOTTER MEASURED 60 MPH GUST ON PERSONAL WEATHER STATION
0715 PM HAIL CORDOVA 35.15N 89.78W
06/16/2011 E1.75 INCH SHELBY TN NWS EMPLOYEE
0717 PM HAIL 2 N GERMANTOWN 35.12N 89.79W
06/16/2011 M1.25 INCH SHELBY TN NWS EMPLOYEE
1.25 INCH HAIL AND HIGH WINDS ABOUT 60 MPH.
0720 PM TSTM WND DMG BURLISON 35.56N 89.78W
06/16/2011 TIPTON TN PUBLIC
TREES DOWN
0722 PM HAIL BARTLETT 35.22N 89.84W
06/16/2011 E0.88 INCH SHELBY TN TRAINED SPOTTER
0730 PM TSTM WND GST ARLINGTON 35.28N 89.66W
06/16/2011 E65.00 MPH SHELBY TN COUNTY OFFICIAL
METEOROLOGIST ESTIMATED A 65 MPH WIND GUST WITH STORM.
&&
TLSJRLocal storm report, Jun 16, 7:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
746 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD ATOKA 35.45N 89.77W
06/16/2011 TIPTON TN TRAINED SPOTTER
WIDESPREAD FLOODING...WATER COVERING HWY 51 IN LOW SPOTS.
0715 PM TSTM WND GST ATOKA 35.45N 89.77W
06/16/2011 M63.00 MPH TIPTON TN TRAINED SPOTTER
WIND GUST MEASURED ON WEATHER STATION OF 63 MPH.
0720 PM TSTM WND GST ELLENDALE 35.23N 89.83W
06/16/2011 E60.00 MPH SHELBY TN NWS EMPLOYEE
0720 PM HAIL ELLENDALE 35.23N 89.83W
06/16/2011 E0.88 INCH SHELBY TN NWS EMPLOYEE
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:13 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 47 min |
| Jun 16, 7:17 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Fayette, Gibson, Hardeman and 5 more | 43 min |
| Jun 16, 7:39 PM CDT | Flash Flood Warning | MEG | Lauderdale, Tipton | 3 hr |
| Jun 16, 9:02 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Henderson, Henry | 28 min |
| Jun 16, 9:28 PM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Henderson | 3 hr |
| Jun 17, 1:40 AM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 35 min |
| Jun 17, 2:01 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 29 min |
| Jun 17, 4:39 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lauderdale | 18 min |
| Jun 17, 4:59 AM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale | 31 min |
| Jun 17, 5:06 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 39 min |
| Jun 17, 5:11 AM CDT | Flash Flood Warning | MEG | Crockett, Dyer, Haywood, Lauderdale, Madison, Tipton | 2 hr |
| Jun 17, 5:19 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Lauderdale | 26 min |
| Jun 17, 5:40 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 35 min |
| Jun 17, 6:01 AM CDT | Severe Thunderstorm Warning | MEG | Gibson, Obion, Weakley | 44 min |
| Jun 17, 6:43 AM CDT | Special Weather Statement | MEG | Fayette | 32 min |
| Jun 17, 7:08 AM CDT | Special Weather Statement | MEG | Weakley | 22 min |
| Jun 17, 7:31 AM CDT | Flash Flood Warning | MEG | Fayette | 119 min |
| Jun 17, 7:50 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Obion, Weakley | 25 min |
| Jun 17, 8:12 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Madison | 33 min |
| Jun 17, 8:44 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Henderson, Madison | 46 min |
| Jun 17, 9:29 AM CDT | Flash Flood Warning | MEG | Crockett, Gibson, Haywood, Henderson, Madison | 3 hr |
| Jun 17, 9:31 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 44 min |
| Jun 17, 9:57 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 9 hr |
| Jun 17, 11:03 AM CDT | Special Weather Statement | MEG | Dyer | 27 min |
| Jun 17, 1:15 PM CDT | Special Weather Statement | MEG | Henry | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.